Did Retin A and Hydroquonine Permenantly Damage my Face??-San Jose, CA

Hi, I began using Retin 0.1% and Hydriquonine...

Hi,

I began using Retin 0.1% and Hydriquonine 6% on Sep of this year I used it for about 3 weeks only at night (every other night I might add). I did go out in the sun a few times and I don't know if perhaps I was not well protected with sunscreen. I noticed that I had developed new pores, some broken capillaries around nose, and my skin just seems thin and somewhat leathery with creases (could this just be extreme dryness help??!!). I stopped using it for about 3 weeks now. I am pretty devastated what should I do I am mortified to leave the house? My face was mildly tanned before from being outdoors in the summer but I did not have bad skin at all (no acne). My face now looks some what like porcelain from a distance since it's lighter, and I seem to be getting more attention. However when I look at it close up in the mirror my skins seems thin ( this is what I meant when I said leathery, could this just be extreme dryness or that outer layer that's suppose to shed? ) I have a few creases under my eyes and some redness around my nose. I am not peeling though. Should I have continued using the product to see the magical results everyone talks about? I just thought maybe I could get some fee-back here since everyone on here is so knowledgeable. My insurance has ended so I am not able to go see my dermatologist. I need some feed back please.


 

Hi San Jose5976,

Check out this answer from our expert Q&A it might help. Thanks for adding to the community, please keep me updated.

-Britt

Reply
Thanks!! =) I went to see a derm and she advised I use Cetaphil Face wash and moisturizing lotion at night and broad spectrum sunblock in the day. I was advised to stop applying retin a and the HQ and go back a week for a "VIBRADEM" facial. I immediately went out and bought those products that were recommended and I am seeing improvement. I have gained some hope!!
Reply

Oh that's so great to hear! I'm glad you went and saw someone, sometimes a second opinion is good. Please keep me updated to how everything is going and maybe inform other community members about the products, I don't think they know. I'm so glad things are looking up. Have a great weekend!

-Britt

Reply

If you are going to use Retin you cannot expose...

If you are going to use Retin you cannot expose your self to the sun at all. I regret doing so!!

You must use Retin a at night. Whenever you use any skin care product, read instructions thoroughly.
Reply
I would use very mild products for the next few months, and keep right out of the sun. Once your skin has healed - which it will, because you're young, ease your skin into retin-a 0.5, never 1.0. Retin-a used every other night, will never damage your skin, if you've eased into it.
Reply
Hi, i think your error was mixing Hydroquinone and retin-a 0.1%. When i went to my dermatologist, she warned me against mixing Hydroquinone with anything above a strength of 0.025%, however in extreme cases of marks, which did not include me, she allowed it to be mixed with 0.05%. She said they are to only use that for a short time because retin-a is absorbed into your skin and the Hydroquinone is really only for surface areas as it can damage your skin if it goes pass the dermis. So it is almost like the may tell you to mix the Hydroquinone with retin-a of a lower strength so that it would be absorbed into your skin, thereby increasing the strength. But it is also a very sensitive product that you do not want it going pass certain layers and damaging areas that are difficult to restore. retin-a is great to go beyond the dermis and clear out any cysts, information. whiteheads, blackheads etc. another point which i learnt previously, retin-a generates new skin tissues more quickly, especially the stronger ones like 0.1%. these are sensitive to sunlight, so you really shouldn't risk it. Coupled with Hydroquinone, i don't know what Hydroquinone in the sun does to your face, but I just complied with my derm because from the start she was very clear Hydroquinone is not something to mess with, yes it can lighten, but used wrongly, it can damage. I think the main problem is the mixture, and make sure to double check what you mix Retin- A with, because it may be better to go with a lower strength retin-a. We may want results fast but your face is one of the most sensitive areas of skin.
Reply
Was this review helpful? 3 others found this helpful